Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


for dr. wohl.....sti's
Aug 30, 2002

thank you for your response.I did in fact begin my sti and save for a severe panic attack(I have been having them for 20 years,long before hiv came along)I feel pretty good.My sleep has gotten very solid again and that is something I so dearly missed.As far as the acute arc symptoms,I will say apon intial infection they were a doozy(sent me to the emergency room in shear hysteria)however they resolved in five days and left no remnants of fatigue or anything.the worst was the rash.So hopefully if anything occurs this go around it will resolve just as quickly.As far as the plan to stop the meds,it was nothing wild, just stopping the nnrti the day before the other two.I hope this wasen't a problem as I heard many do this.Also i did notice on some other posts references to liver enzymes.One of my numbers had been sporadically elevated over the last three years not bad, in the high 40's on occasion,and I never thought the meds could have done it although prior to treatment I do remember both enzymes always being around 17-18 and I don't drink and am hep negative.Is high 40's considered mild elevation in you book or does it need to be much higher.I believe my scale was to 40.Thank you.P.S my starting cd4 was in the 900's with an undectable load and a percentage of 45(cd4 percentage) I've had cd4's in the 850 -1200 range for the last 4 years.I'm hoping for 6 months off meds but if my numbers go less than 500 i will probably want to reinstate as that was in the range of where I started initially.I just don't think I would be comfortable with the current 350 guideline for myself personally, but of course it is relative to the individual.Finally, do you have any thoughts on what a few people are doing with their doctors regarding stopping meds when they are in the high range and then reinitating when the numbers dictate and then stopping again cold turkey when the numbers restabilize for a few months or so.Do you think this creates more potential for long run resistance issues? Thank you

Response from Dr. Wohl

I am glad things seem to be working out. It sounds like your liver tests were not really elevated beyond the upper limit of the normal range or only mildly so. The sort of 'pulse' strategy of treating then stopping and restarting when the CD4 hits a magic number is discussed but there really is little data to indicate whether this is effective at perserving treatment options or limiting toxicity or safe. That said, many of us do it when we must. It may take a long time for your counts to budge if you started with very low levels of virus before starting therapy. The higher your viral load the faster the T cells tend to drop.

As long as you are under close supervision I think you will do well. Good luck- DW.



Previous
Viread in combo
Next
Why start meds with Low Viral Load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement